As was foretold, we've added advertisements to the forums! If you have questions, or if you encounter any bugs, please visit this thread: https://forums.penny-arcade.com/discussion/240191/forum-advertisement-faq-and-reports-thread/
Options

Swallow a Pill All the Way

TychoCelchuuuTychoCelchuuu PIGEONRegistered User regular
edited October 2007 in Help / Advice Forum
I swallowed some medicine this morning, but I don't think I drank enough water. I can sort of feel the pill stuck to my throat (I think). It's about an inch below the larynx as far as I can feel. I've tried drinking tons of water and eating two meals (pasta), plus some "ccchhhh" noises that scared people around me and lots of coughing, but it still feels like it's there. This annoys me. Horribly. I want to die. How can I make it go away?

TychoCelchuuu on

Posts

  • Options
    KalTorakKalTorak One way or another, they all end up in the Undercity.Registered User regular
    edited October 2007
    When you drink the water, don't drink it in a stream. Fill your mouth with a big gulp of it, and then swallow all at once. The large mass of water should open your throat muscles up enough for the pill to be carried along with it.

    KalTorak on
  • Options
    TychoCelchuuuTychoCelchuuu PIGEON Registered User regular
    edited October 2007
    It seems like the water passes over the spot with the pill. Almost like the larynx is diverting it away from where I want it to go. If that makes sense.

    TychoCelchuuu on
  • Options
    The CatThe Cat Registered User, ClubPA regular
    edited October 2007
    well, it'll melt eventually.

    The Cat on
    tmsig.jpg
  • Options
    blincolnblincoln Registered User regular
    edited October 2007
    Do you still have your tonsils? Before I had mine removed, I would sometimes get things caught in them. If that's the case, you can probably jar it loose with a q-tip, a flashlight, and a lot of patience.

    blincoln on
    Legacy of Kain: The Lost Worlds
    http://www.thelostworlds.net/
  • Options
    Hocky27Hocky27 Registered User regular
    edited October 2007
    I have had that same problem. Try throwing up but not actually doing so. That always helps me as it seems to push the pill up and then it just goes down.

    Hocky27 on
  • Options
    DhalphirDhalphir don't you open that trapdoor you're a fool if you dareRegistered User regular
    edited October 2007
    I get this feeling a lot.

    I don't believe its actually the pill stuck in your throat.
    The pill is a large, foreign object. You'd be getting a constant gag reflex if it was that big.

    Rather, I think it may just be some sort of psychosomatic feeling.

    Thats my 2 cents.. I get this feeling a lot, and it usually goes away when I stop thinking about it.

    And I dry-swallow most pills.

    Dhalphir on
  • Options
    TychoCelchuuuTychoCelchuuu PIGEON Registered User regular
    edited October 2007
    I've still got my tonsils. How long should it take to melt? I'm kind of worried about it damaging something, since it's like, strong medicine (doxycycline or something).

    And if it's actually pyschosomatic, well, I wish my stupid brain would make it go away. After waking up overnight, it felt like it was gone, but in about a minute I could feel it again. I guess that could still be the placebo effect (almost literally the placebo effect: I FEEL THE PLACEBO) but if it is it seems sort of... I dunno, powerful.

    Whatever. I'll post again if it's not gone after classes today.

    TychoCelchuuu on
  • Options
    EggyToastEggyToast Jersey CityRegistered User regular
    edited October 2007
    It will take it almost to time at all to actually melt. The feeling you have is likely very similar to when you get, well, anything caught in your throat -- you're going to feel it for a while. Muscles and organs that typically aren't stretched and poked were stretched and poked.

    As a point of comparison, if you want to prove it to yourself, take another pill (like an ibuprofen, as they're cheap), and put a little water in the sink. Or spit if you want to see what happens in your body. Plop the pill in. You'll see that it starts to dissolve almost immediately. If you poke at it, it'll be very, very slippery, and will continue to dissolve.

    Most pills take between 10 and 60 minutes to dissolve, depending on the size of the pill and the chemical makeup of the pill. Long-lasting large pills are usually layered with a substance that prevents them from dissolving quickly, and will release medicine in a continuous stream. I know it sucks, but I seriously doubt that after all of this time, the pill is still physically in your throat.

    EggyToast on
    || Flickr — || PSN: EggyToast
  • Options
    Akilae729Akilae729 Registered User regular
    edited October 2007
    I doubt the pill is still there. I'm pretty sure the sensation of it still there is called perseveration?

    happened to me once a few years back

    it'll go away eventually

    Akilae729 on
    signaturebighe7.jpg
  • Options
    Akilae729Akilae729 Registered User regular
    edited October 2007
    EDIT: fucked up an edit, shit

    Akilae729 on
    signaturebighe7.jpg
  • Options
    japanjapan Registered User regular
    edited October 2007
    I always attributed that feeling to some kind of internal bruising.

    japan on
  • Options
    blincolnblincoln Registered User regular
    edited October 2007
    I have physically seen the things that were caught in my tonsils when I was a kid, and so has my sister, so I know it's possible. OTOH, it could be psychosomatic.

    blincoln on
    Legacy of Kain: The Lost Worlds
    http://www.thelostworlds.net/
  • Options
    TychoCelchuuuTychoCelchuuu PIGEON Registered User regular
    edited October 2007
    Man, I wish I just knew one way or another. The old "shine a light in my mouth in front of the mirror" thing didn't turn up any answers, but I couldn't see very far in. If I knew it was all in my head I think I'd be fine. At this point I'm just going to assume that the pill is gone and ignore it, and if the thing burns a hole through my throat hopefully I'll notice. I will then take the appropriate action, which I'm hoping is something other than "die."

    TychoCelchuuu on
  • Options
    LiveWireLiveWire Registered User regular
    edited October 2007
    My guess is that you did briefly get the pill stuck in your throat, and in that time the pill dissolved the mucus lining where it was stuck. The pill is definitely gone now, but it still feels uncomfortable because the throat is raw in that area.

    LiveWire on
  • Options
    TychoCelchuuuTychoCelchuuu PIGEON Registered User regular
    edited October 2007
    That sounds pretty likely, actually. Does anyone have any idea how long the feeling usually lasts? I kind of want to know at what point I should switch from "this feels weird I hope the mucus comes back" to "did the pill eat through my esophagus."

    TychoCelchuuu on
  • Options
    TrippyDKTrippyDK Registered User regular
    edited October 2007
    I once swallowed an advil, and then immediately layed down. The advil dissolved in my throat, leaving a burned, heart burned like feeling all day, that never changed in pain. The next day, however, it was gone.

    TrippyDK on
  • Options
    ArgusArgus Registered User regular
    edited October 2007
    I have this happen occasionally, where it will feel like something I've swallowed is actually still in my throat. In my experience, it's not actually in your throat, but more along the lines of what LiveWire was saying. For me, at least, the feeling goes away after a couple hours, but if you're still feeling it like a day later, then you might want to have a doctor look down your throat, because I don't think I've ever felt something a day later.

    Argus on
    pasigsizedu5.jpg
Sign In or Register to comment.